Alert archive / Kansas / River Flood Warnings in 2025
River Flood Warning 97, NWS Wichita, KS
NWS Wichita, KS issued this river flood warning at Sep 8, 2025, 12:15 PM CDT for Lincoln County, Kansas. It took effect at Sep 8, 2025, 2:48 PM CDT. It was in force for 66 hr.
The area
The counties it named.
The facts
- Issued
- Sep 8, 2025, 12:15 PM CDT (17:15 UTC)
- In effect from
- Sep 8, 2025, 2:48 PM CDT
- Expired
- Sep 11, 2025, 8:55 AM CDT
- In force
- 66 hr
- Issued by
- NWS Wichita, KS
- Area
- Storm-based polygon
- Flood severity
- Moderate
County Lincoln County, KS
The radar
The Grand Island radar (KUEX), 143 km from the middle of the area, began a volume at 17:16 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Salt Creek (KS) at Barnard (BRNK1).
- Action stage
- 19 ft
- Minor stage
- 21 ft
- Moderate stage
- 23.3 ft
- Major stage
- 24.9 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wichita, KS wrote its last area forecast discussion before this river flood warning went out at Sep 8, 12:15 PM CDT, 0 minutes earlier. Its key messages:
- Scattered rain and thunderstorm chances expected across central Kansas this morning with a strong to marginally severe storm possible.
- Additional, non-severe thunderstorms are expected across eastern Kansas this evening and into Tuesday morning.
- Near normal temperatures are expected to return by the middle of the week and last into the weekend.
Area forecast discussion, Sep 8, 12:15 PM CDT, 0 minutes before
Area Forecast Discussion National Weather Service Wichita KS 1215 PM CDT Mon Sep 8 2025 .KEY MESSAGES... - Scattered rain and thunderstorm chances expected across central Kansas this morning with a strong to marginally severe storm possible. - Additional, non-severe thunderstorms are expected across eastern Kansas this evening and into Tuesday morning. - Near normal temperatures are expected to return by the middle of the week and last into the weekend. && .DISCUSSION... Issued at 242 AM CDT Mon Sep 8 2025 Currently, the upper-level trough and the associated surface high continue to shift east over the Great Lakes region and into the Northeast U.S. As the upper ridge over the Desert Southwest shifts towards the Plains, we have transitioned into a more northwesterly flow. A shortwave trough located across western Nebraska is beginning to dive southeast into the Central Plains along the northern periphery of the approaching ridge. Satellite imagery shows moisture ahead of this feature to the west working its way east into central and eastern Kansas. Surface observations also show higher dewpoints across western Kansas with dewpoints in the lower 60s. Locations in central and eastern Kansas are currently seeing dewpoints in the lower to middle 50s. A few showers and thunderstorms have begun to develop in north- central Kansas along this moisture gradient. For today and tonight, we will see showers and thunderstorms develop across central Kansas this morning as the leading edge of the wave interacts with the LLJ. While severe weather is not expected, a brief stronger storm with marginally severe hail could be possible as around 1000 J/kg of CAPE and shear upwards of 40 kts will be present this morning. We will see a brief lull in activity around midday into the early afternoon hours, but will then see a resurgence of convection across eastern Kansas later this afternoon and into the evening hours as the main impulse of the shortwave traverses the region. We're not anticipating severe weather for eastern Kansas this evening as the better instability and shear will be located further south and west over southwest Kansas and northwest Oklahoma. As we move through the week, the ridge to our west will continue to build back over the region. This will support the gradual warming trend with highs in the lower 80s for Tuesday and temperatures nearing normal through the end of the week and into the weekend with highs in the middle to upper 80s. Overnight lows will stabilize in the 60s through the end of the period. With the upper ridge parking over the Central and Southern Plains by Wednesday, it will limit our precip chances through the end of the period. Though, with the top of the ridge axis centered overhead, we could see low rain chances with any of the small perturbations in the pattern that pass across the region. && .AVIATION /18Z TAFS THROUGH 18Z TUESDAY/... Issued at 1212 PM CDT Mon Sep 8 2025 Widespread SHRA and TSRA continues across portions of central and south-central KS. This activity will continue to impact SLN and HUT through mid-afternoon. These showers will reach ICT within the hour. More-isolated activity continues to develop in the vicinity of GBD and may continue to do so into the mid- afternoon hours. Confidence greatly decreases into the late afternoon and evening hours as forecast models are really struggling with the current evolution. There remains the potential that SHRA and TSRA persists beyond mid-afternoon and into the evening hours. Short term trends must be monitored into the afternoon and evening hours. Additional SHRA and TSRA are possible late tonight across eastern KS and may impact CNU but confidence remains too low for anything beyond a PROB30. && .ICT WATCHES/WARNINGS/ADVISORIES... None. && DISCUSSION...AMD AVIATION...BRF
Hazardous weather outlook, Sep 8, 11:46 AM CDT, 29 minutes before
Hazardous Weather Outlook National Weather Service Wichita KS 1146 AM CDT Mon Sep 8 2025 KSZ032-033-047>053-067>072-082-083-091>096-098>100-091700- Russell-Lincoln-Barton-Ellsworth-Saline-Rice-McPherson-Marion-Chase- Reno-Harvey-Butler-Greenwood-Woodson-Allen-Kingman-Sedgwick-Harper- Sumner-Cowley-Elk-Wilson-Neosho-Chautauqua-Montgomery-Labette- 1146 AM CDT Mon Sep 8 2025 This hazardous weather outlook is for portions of Central Kansas, South Central Kansas and Southeast Kansas. .DAY ONE...This Afternoon and Tonight Scattered showers and thunderstorms will continue across parts of central and south-central Kansas into this afternoon. Severe weather is not expected with this activity, though a brief stronger storm is possible with marginally severe hail and heavy rain which may lead to localized flooding concerns. Scattered showers and thunderstorms may redevelop this evening into Tuesday morning, especially over eastern Kansas, with the strongest activity capable of small hail and locally heavy rain. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday A thunderstorm or two is possible north of I-70 late Wednesday night through Thursday morning. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated this afternoon or tonight. && For a graphical version of this information, see our webpage at: https://www.weather.gov/erh/ghwo?wfo=ict
In the hours before
Special weather statement, Sep 8, 6:43 AM CDT, 5 hours 32 minutes before
Special Weather Statement
National Weather Service Wichita KS
643 AM CDT Mon Sep 8 2025
KSZ048-049-081215-
Ellsworth KS-Saline KS-
643 AM CDT Mon Sep 8 2025
...A STRONG THUNDERSTORM WILL IMPACT NORTHEASTERN ELLSWORTH AND WEST
CENTRAL SALINE COUNTIES THROUGH 715 AM CDT...
At 643 AM CDT, Doppler radar was tracking a strong thunderstorm 9
miles northeast of Kanopolis, moving east at 20 mph.
HAZARD...Wind gusts up to 40 mph and penny size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
Locations impacted include...
Brookville.
This includes Interstate 70 between Mile Markers 225 and 228.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3874 9812 3887 9812 3887 9783 3870 9781
TIME...MOT...LOC 1143Z 271DEG 17KT 3881 9805
MAX HAIL SIZE...0.75 IN
MAX WIND GUST...40 MPH
DAVISLocal storm report, Sep 8, 7:30 AM CDT, 4 hours 45 minutes before
Preliminary Local Storm Report
National Weather Service Wichita KS
730 AM CDT Mon Sep 8 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0720 AM Hail Ellsworth 38.73N 98.23W
09/08/2025 E1.00 Inch Ellsworth KS Public
&&
MWMLocal storm report, Sep 8, 10:56 AM CDT, 1 hour 19 minutes before
Preliminary Local Storm Report
National Weather Service Wichita KS
1056 AM CDT Mon Sep 8 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1055 AM Flash Flood 7 NW Brookville 38.83N 97.97W
09/08/2025 Ellsworth KS Trained Spotter
Water is over 29th Road, 3 miles north of
Highway 40.
&&
BaergLocal storm report, Sep 8, 11:17 AM CDT, 58 minutes before
Preliminary Local Storm Report
National Weather Service Wichita KS
1117 AM CDT Mon Sep 8 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1116 AM Flash Flood 1 ENE Beverly 39.02N 97.96W
09/08/2025 Lincoln KS 911 Call Center
Highway 18 just east of Beverly is closed
due to water over the road.
&&
BaergLocal storm report, Sep 8, 11:52 AM CDT, 23 minutes before
Preliminary Local Storm Report
National Weather Service Wichita KS
1152 AM CDT Mon Sep 8 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1150 AM Rain Barnard 39.19N 98.04W
09/08/2025 M5.00 Inch Lincoln KS Trained Spotter
Measured 5 inches of rainfall and was still
raining.
&&
CDJThe office that day
Everything else NWS Wichita, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 8, 6:43 AM CDT | Special Weather Statement | ICT | Ellsworth | 32 min |
| Sep 8, 7:49 AM CDT | Areal Flood Warning | ICT | Ellsworth, Lincoln | 8 hr |
| Sep 8, 8:49 AM CDT | Areal Flood Warning | ICT | Ellsworth, Saline | 7 hr |
| Sep 8, 10:16 AM CDT | Flash Flood Warning | ICT | Ellsworth, Lincoln, Saline | 7 hr |
| Sep 8, 10:28 AM CDT | Severe Thunderstorm Warning | ICT | Ellsworth | 27 min |
| Sep 8, 11:07 AM CDT | Flash Flood Warning | ICT | Ellsworth, Rice | 4 hr |
| Sep 8, 12:03 PM CDT | Areal Flood Warning | ICT | Rice | 4 hr |
| Sep 8, 12:18 PM CDT | River Flood Warning | ICT | Saline | 32 hr |
| Sep 8, 12:55 PM CDT | Severe Thunderstorm Warning | ICT | Rice | 35 min |
| Sep 8, 2:06 PM CDT | Flash Flood Warning | ICT | McPherson | 4 hr |
| Sep 8, 2:43 PM CDT | Flash Flood Warning | ICT | Ellsworth, Rice | 3 hr |
| Sep 8, 4:26 PM CDT | Areal Flood Warning | ICT | Harvey, McPherson, Reno, Saline | 25 hr |
| Sep 8, 4:54 PM CDT | Severe Thunderstorm Warning | ICT | Harper, Kingman | 54 min |
| Sep 8, 5:39 PM CDT | Severe Thunderstorm Warning | ICT | Harper | 45 min |
| Sep 8, 5:42 PM CDT | Areal Flood Warning | ICT | Ellsworth, Lincoln, Saline | 24 hr |
| Sep 8, 5:45 PM CDT | Areal Flood Warning | ICT | Ellsworth, Rice | 24 hr |
| Sep 8, 5:47 PM CDT | Areal Flood Warning | ICT | McPherson | 24 hr |
| Sep 8, 6:42 PM CDT | River Flood Warning | ICT | Reno, Rice | 5 days |
Nearby
River Flood Warnings in Kansas, 2025Every river flood warning in 2025
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.